Alert archive / Iowa / River Flood Warnings in 2013
River Flood Warning 4, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at Mar 10, 2013, 9:46 AM CDT for Clay County, Dickinson County, Iowa. It was in force for 70 hr.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2013, 9:46 AM CDT (14:46 UTC)
- Expired
- Mar 13, 2013, 7:37 AM CDT
- In force
- 70 hr
- Issued by
- NWS Sioux Falls, SD
- Flood severity
- Minor
Counties Clay County, IA, Dickinson County, IA
The radar
The Sioux Falls radar (KFSD), 134 km from the middle of the area, began a volume at 14:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Sioux River above Spencer (LSSI4). The gauge peaked at 10.98 ft at Mar 10, 2013, 10:00 PM CDT.
- Action stage
- 9 ft
- Minor stage
- 10 ft
- Moderate stage
- 13 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06604440, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
722
WGUS43 KFSD 101446
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
946 AM CDT SUN MAR 10 2013
...THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN IOWA...
LITTLE SIOUX RIVER ABOVE SPENCER
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
RUNOFF FROM SNOW MELT AND RECENT RAINFALL HAS CAUSED THE LITTLE SIOUX
RIVER NORTHWEST OF SPENCER TO GO INTO FLOOD. IT APPEARS THE RIVER AT
THIS LOCATIONS IS BEGINNING TO CREST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
IAC041-059-111846-
/O.NEW.KFSD.FL.W.0004.130310T1446Z-000000T0000Z/
/LSSI4.1.ER.130310T0036Z.130310T1415Z.000000T0000Z.UU/
946 AM CDT SUN MAR 10 2013
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* FLOOD WARNING FOR
THE LITTLE SIOUX RIVER ABOVE SPENCER.
* UNTIL FURTHER NOTICE.
* AT 09AM SUNDAY THE STAGE WAS 11.1 FEET.
* FLOOD STAGE IS 10.0 FEET.
* AT STAGES NEAR 10.0 FEET...MINOR FLOODING OF AGRICULTURAL LANDS
BEGINS.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
LITTLE SIOUX RIVER
LSSI4 10.0 11.15 SUN 9 AM 11.1 SUN MAR 106 follow-up statements
105
WGUS83 KFSD 110234
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
934 PM CDT SUN MAR 10 2013
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IOWA...
OCHEYEDAN RIVER NEAR SPENCER
LITTLE SIOUX RIVER AT SPENCER
LITTLE SIOUX RIVER ABOVE SPENCER
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
IAC041-120634-
/O.EXT.KFSD.FL.W.0001.000000T0000Z-130312T2130Z/
/SPOI4.1.ER.130310T1207Z.130311T1200Z.130311T2130Z.NO/
934 PM CDT SUN MAR 10 2013
...FLOOD WARNING EXTENDED UNTIL 4 PM TUESDAY...
THE FLOOD WARNING CONTINUES FOR
THE OCHEYEDAN RIVER NEAR SPENCER.
* UNTIL TUESDAY AFTERNOON.
* AT 08PM SUNDAY THE STAGE WAS 8.6 FEET.
* FLOOD STAGE IS 8.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 9.3 FEET BY MONDAY MARCH 11.
THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY MARCH 11.
* AT STAGES NEAR 9.5 FEET...SIGNIFICANT AMOUNTS OF PASTURE AND OTHER
FARM LAND BEGIN FLOODING.
$$
IAC041-059-120633-
/O.CON.KFSD.FL.W.0004.000000T0000Z-000000T0000Z/
/LSSI4.1.ER.130310T0036Z.130310T1930Z.000000T0000Z.UU/
934 PM CDT SUN MAR 10 2013
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER ABOVE SPENCER.
* UNTIL FURTHER NOTICE.
* AT 09PM SUNDAY THE STAGE WAS 11.3 FEET.
* FLOOD STAGE IS 10.0 FEET.
* AT STAGES NEAR 10.0 FEET...MINOR FLOODING OF AGRICULTURAL LANDS
BEGINS.
$$
IAC041-120633-
/O.EXT.KFSD.FL.W.0002.000000T0000Z-130313T1000Z/
/SPWI4.1.ER.000000T0000Z.130311T1200Z.130312T1000Z.NO/
934 PM CDT SUN MAR 10 2013
...FLOOD WARNING EXTENDED UNTIL 5 AM WEDNESDAY...
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER AT SPENCER.
* UNTIL LATE TUESDAY NIGHT.
* FLOOD STAGE IS 10.0 FEET.
* AT STAGES NEAR 10.0 FEET...THE RIGHT BANK OVERFLOWS...AND MINOR
FLOODING OF THE SPENCER CITY PARK AND SOME RURAL AGRICULTURAL AREAS
BEGINS.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
OCHEYEDAN RIVER
SPOI4 8.0 8.57 SUN 9 PM 9.3 MON 7 AM
LITTLE SIOUX RIVER
LSSI4 10.0 11.33 SUN 9 PM 11.4 SUN MAR 10
SPWI4 10.0 11.0 MON 7 AM366
WGUS83 KFSD 111459
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
959 AM CDT MON MAR 11 2013
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN IOWA...
OCHEYEDAN RIVER NEAR SPENCER
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IOWA...
LITTLE SIOUX RIVER ABOVE SPENCER
LITTLE SIOUX RIVER AT SPENCER
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
IAC041-059-121859-
/O.CON.KFSD.FL.W.0004.000000T0000Z-000000T0000Z/
/LSSI4.1.ER.130310T0036Z.130310T1930Z.000000T0000Z.UU/
959 AM CDT MON MAR 11 2013
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER ABOVE SPENCER.
* UNTIL FURTHER NOTICE.
* AT 09AM MONDAY THE STAGE WAS 11.2 FEET.
* FLOOD STAGE IS 10.0 FEET.
* AT STAGES NEAR 10.0 FEET...MINOR FLOODING OF AGRICULTURAL LANDS
BEGINS.
$$
IAC041-121859-
/O.EXT.KFSD.FL.W.0002.000000T0000Z-130313T0200Z/
/SPWI4.1.ER.000000T0000Z.130311T1800Z.130312T0200Z.NO/
959 AM CDT MON MAR 11 2013
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER AT SPENCER.
* UNTIL TUESDAY EVENING.
* AT 07AM MONDAY THE STAGE WAS ESTIMATED AT 10.6 FEET.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER IS CRESTING NOW AND IS EXPECTED TO FALL BELOW
FLOOD STAGE MONDAY NIGHT.
* AT STAGES NEAR 10.0 FEET...THE RIGHT BANK OVERFLOWS...AND MINOR
FLOODING OF THE SPENCER CITY PARK AND SOME RURAL AGRICULTURAL AREAS
BEGINS.
$$
IAC041-111529-
/O.CAN.KFSD.FL.W.0001.000000T0000Z-130312T2130Z/
/SPOI4.1.ER.130310T1207Z.130311T0630Z.130311T1348Z.NO/
959 AM CDT MON MAR 11 2013
THE FLOOD WARNING IS CANCELLED FOR
THE OCHEYEDAN RIVER NEAR SPENCER.
* AT 09AM MONDAY THE STAGE WAS 7.8 FEET.
* FLOOD STAGE IS 8.0 FEET.
* RECENT ACTIVITY...THE RIVER FELL BELOW FLOOD STAGE AT 9 AM MONDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 5.8 FEET BY 7 AM
TUESDAY.
* AT STAGES NEAR 8.0 FEET...MINOR FLOODING OF PASTURE LAND BEGINS.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
LITTLE SIOUX RIVER
LSSI4 10.0 11.25 MON 9 AM 11.4 MON MAR 11
SPWI4 10.0 E10.60 MON 7 AM 10.4 MON 1 PM
OCHEYEDAN RIVER
SPOI4 8.0 7.83 MON 10 AM 8.8 SUN MAR 10697
WGUS83 KFSD 112156
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
456 PM CDT MON MAR 11 2013
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IOWA...
LITTLE SIOUX RIVER ABOVE SPENCER
LITTLE SIOUX RIVER AT SPENCER
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
IAC041-059-130156-
/O.CON.KFSD.FL.W.0004.000000T0000Z-000000T0000Z/
/LSSI4.1.ER.130310T0036Z.130310T1930Z.000000T0000Z.UU/
456 PM CDT MON MAR 11 2013
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER ABOVE SPENCER.
* UNTIL FURTHER NOTICE.
* AT 04PM MONDAY THE STAGE WAS 11.2 FEET.
* FLOOD STAGE IS 10.0 FEET.
* AT STAGES NEAR 10.0 FEET...MINOR FLOODING OF AGRICULTURAL LANDS
BEGINS.
$$
IAC041-130156-
/O.EXT.KFSD.FL.W.0002.000000T0000Z-130314T1236Z/
/SPWI4.1.ER.000000T0000Z.130311T2100Z.130313T1236Z.NO/
456 PM CDT MON MAR 11 2013
...FLOOD WARNING EXTENDED UNTIL 8 AM THURSDAY...
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER AT SPENCER.
* UNTIL THURSDAY MORNING.
* AT 04PM MONDAY THE STAGE WAS 12.5 FEET.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
WEDNESDAY MARCH 13.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
LITTLE SIOUX RIVER
LSSI4 10.0 11.24 MON 4 PM 11.4 MON MAR 11
SPWI4 10.0 12.46 MON 4 PM 12.4 MON 7 PM
MG417
WGUS83 KFSD 120146
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
846 PM CDT MON MAR 11 2013
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IOWA...
LITTLE SIOUX RIVER AT SPENCER
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IOWA...
LITTLE SIOUX RIVER ABOVE SPENCER
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
IAC041-059-130546-
/O.CON.KFSD.FL.W.0004.000000T0000Z-000000T0000Z/
/LSSI4.1.ER.130310T0036Z.130310T1930Z.000000T0000Z.UU/
846 PM CDT MON MAR 11 2013
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER ABOVE SPENCER.
* UNTIL FURTHER NOTICE.
* AT 08PM MONDAY THE STAGE WAS 11.3 FEET.
* FLOOD STAGE IS 10.0 FEET.
* AT STAGES NEAR 10.0 FEET...MINOR FLOODING OF AGRICULTURAL LANDS
BEGINS.
$$
IAC041-130546-
/O.EXT.KFSD.FL.W.0002.000000T0000Z-130314T2024Z/
/SPWI4.1.ER.000000T0000Z.130311T2100Z.130313T2024Z.NO/
846 PM CDT MON MAR 11 2013
...FLOOD WARNING EXTENDED UNTIL 3 PM THURSDAY...
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER AT SPENCER.
* UNTIL THURSDAY AFTERNOON.
* AT 04PM MONDAY THE STAGE WAS 12.5 FEET.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
WEDNESDAY MARCH 13.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
LITTLE SIOUX RIVER
LSSI4 10.0 11.27 MON 8 PM 11.4 MON MAR 11
SPWI4 10.0 12.46 MON 4 PM 12.6 TUE 1 AM143
WGUS83 KFSD 121555
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1055 AM CDT TUE MAR 12 2013
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IOWA...
LITTLE SIOUX RIVER AT SPENCER
LITTLE SIOUX RIVER ABOVE SPENCER
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS. ICE AFFECTS MAY CAUSE SOME MINOR FLUCTUATIONS IN RIVER STAGES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
IAC041-059-131955-
/O.CON.KFSD.FL.W.0004.000000T0000Z-000000T0000Z/
/LSSI4.1.ER.130310T0036Z.130310T1930Z.000000T0000Z.UU/
1055 AM CDT TUE MAR 12 2013
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER ABOVE SPENCER.
* UNTIL FURTHER NOTICE.
* AT 10AM TUESDAY THE STAGE WAS 10.2 FEET.
* FLOOD STAGE IS 10.0 FEET.
* AT STAGES NEAR 10.0 FEET...MINOR FLOODING OF AGRICULTURAL LANDS
BEGINS.
$$
IAC041-131800-
/O.EXT.KFSD.FL.W.0002.000000T0000Z-130313T1800Z/
/SPWI4.1.ER.000000T0000Z.130311T2100Z.130312T1800Z.NO/
1055 AM CDT TUE MAR 12 2013
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER AT SPENCER.
* UNTIL WEDNESDAY AFTERNOON.
* AT 09AM TUESDAY THE STAGE WAS 10.3 FEET.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
AFTERNOON ON TUESDAY MARCH 12.
* AT STAGES NEAR 10.0 FEET...THE RIGHT BANK OVERFLOWS...AND MINOR
FLOODING OF THE SPENCER CITY PARK AND SOME RURAL AGRICULTURAL AREAS
BEGINS.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
LITTLE SIOUX RIVER
LSSI4 10.0 10.16 TUE 10 AM 11.4 MON MAR 11
SPWI4 10.0 10.27 TUE 9 AM 12.5 MON MAR 11509
WGUS83 KFSD 131237
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
737 AM CDT WED MAR 13 2013
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN IOWA...
LITTLE SIOUX RIVER ABOVE SPENCER
LITTLE SIOUX RIVER AT SPENCER
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
IAC041-059-131307-
/O.CAN.KFSD.FL.W.0004.000000T0000Z-130313T1237Z/
/LSSI4.1.ER.130310T0036Z.130310T1930Z.130313T0425Z.UU/
737 AM CDT WED MAR 13 2013
THE FLOOD WARNING IS CANCELLED FOR
THE LITTLE SIOUX RIVER ABOVE SPENCER.
* AT 07AM WEDNESDAY THE STAGE WAS 9.4 FEET.
* FLOOD STAGE IS 10.0 FEET.
* AT STAGES NEAR 10.0 FEET...MINOR FLOODING OF AGRICULTURAL LANDS
BEGINS.
$$
IAC041-131307-
/O.CAN.KFSD.FL.W.0002.000000T0000Z-130313T2039Z/
/SPWI4.1.ER.000000T0000Z.130311T2100Z.130312T2039Z.NO/
737 AM CDT WED MAR 13 2013
THE FLOOD WARNING IS CANCELLED FOR
THE LITTLE SIOUX RIVER AT SPENCER.
* AT 07AM WEDNESDAY THE STAGE WAS ESTIMATED AT 9.3 FEET.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL.
* AT STAGES NEAR 9.5 FEET...THE LOWER LEFT BANK OVERFLOWS AND VERY
MINOR FLOODING OF LOW LANDS BEGINS.
$$
&&
LOCATION FLOOD LATEST OBSERVED RECENT OBSERVED
STAGE STAGE TIME CREST TIME
LITTLE SIOUX RIVER
LSSI4 10.0 9.45 WED 7 AM 11.4 MON MAR 11
SPWI4 10.0 E9.30 WED 7 AM 12.5 MON MAR 11What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Mar 10, 6:39 AM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, Mar 10, 6:39 AM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
639 AM CDT SUN MAR 10 2013
.DISCUSSION.../ISSUED AT 528 AM CDT/
CERTAINLY INTERESTING SNOWFALL HAS OCCURRED SO FAR WITH CURRENT
WINTRY SYSTEM IN THE PLAINS...WITH ONE HEAVIER BAND WEST OF THE
JAMES RIVER...A LULL IN THE MIDDLE...AND THE SECONDARY BAND OF
HEAVIER SNOW TO THE SOUTH AND EAST OF THE SIOUX FALLS AREA DURING
THE LATER EVENING AND OVERNIGHT. APPEARS THAT EASTERN AREA WILL BE
THE FOCUS FOR ATTENTION IN THE SHORT TERM AS ELONGATED UPPER WAVE
THROUGH THE CENTRAL PLAINS GRADUALLY CLOSES OFF AND LIFTS TOWARD
IOWA LATER TODAY. ONE SMALL IMPULSE HAS BEEN RIPPING NORTHWARD ALONG
DEFORMATION ZONE LATE IN THE OVERNIGHT AND INCREASING FRONTAL
SNOWBAND FROM NORTHEAST NEBRASKA THROUGH NORTHWEST IOWA. MAY SEE A
TEMPORARY DROPOFF IN RATES AFTER THIS FEATURE PASSES...BUT LIKELY
SEE ENHANCEMENT AGAIN AS DEEPER FORCING WITH UPPER LOW APPROACHES
THIS AFTERNOON AND EARLY EVENING. SNOW RATIOS ON THERMAL PROFILES
APPEAR TO FAVOR 13-16/1...WITH GOOD LIFT IN THE DENDRITIC ZONE...AND
ENOUGH INSTABILITY ABOVE THE FRONTAL ZONE TO SUGGEST A DECENT
FRONTAL CIRCULATION AS UPPER WAVE FORCING LIFTS UP DURING THE
AFTERNOON AND EARLY EVENING. FORCES WORKING AGAINST WILL BE THE
STRONG WINDS OF 25 TO 35 KNOTS THROUGH THE LOWER TO MID LEVELS. ALL
THINGS CONSIDERED...LIKELY THAT A BAND OF 2 TO 6 INCHES WILL FALL
OVER NORTHWEST IOWA...AND SOUTHEAST AREAS WILL FIND GREATEST AS
APPROACH SOME 6 INCH AMOUNTS THROUGH THE EVENING. CONTINUED THE
WINTER WEATHER ADVISORY AREAS AS GOING...BUT DID APPLY SOME TIMING
CHANGES TO END FAR NORTHWEST AREAS A BIT SOONER...AND CONTINUE
ADVISORY INTO THE EVENING IN THE FAR SOUTHEAST. NORTHERLY WINDS OF
25 TO 35 MPH WILL LIKELY CREATE SOME BLOWING SNOW AND REDUCED
VISIBILITIES WHERE SNOWFALL AIDS THE REDUCTION.
REMAINDER OF THE SHORT TERM IS QUIET BY COMPARISON. DID MAKE SOME
ADJUSTMENTS TO TEMPERATURES TONIGHT THROUGH TUESDAY TO TAKE INTO
CONSIDERATION WHERE CLOUDS WILL LINGER LONGEST IN EASTERN
AREAS...WHERE DID RAISE SOME LOWS TONIGHT...AND WHERE CLEARING IS
MORE LIKELY WITH NEW SNOWCOVER AND LIGHTER WINDS OUT WEST DID CUT
BACK A FEW DEGREES. WEAK RIDGE ON MONDAY WILL MAKE WARMING SOMEWHAT
A CHALLENGE...ESPECIALLY FOR FRESH SNOW AREAS WITH FAIRLY WEAK
WINDS...BUT MAY GET SOME HELP FROM WARM AIR ADVECTION IN FORM OF
CLOUDS AND AT HIGHER ELEVATIONS IN THE NORTH/EAST...AND ALSO IN THE
FAR WEST. THINGS MORE WELL MIXED/BALANCED BEHIND THE FRONTAL
BOUNDARY ON MONDAY NIGHT AND TUESDAY. COOLER AIR AND STRATOCUMULUS
FIELD SETTLE MAINLY THROUGH THE EASTERN AREAS ON TUESDAY...WITH CORE
OF SURFACE RIDGE ON TUESDAY NIGHT...AND AGAIN SOME ISSUES WITH
SNOWCOVER AND LOWS LIKELY TO ARISE AS A RESULT OF THE PERIOD OF
PARTLY TO MOSTLY CLEAR SKIES.
FOR THE EXTENDED RANGE /WEDNESDAY THROUGH SATURDAY/ MODELS CONTINUE
TO ADVERTISE A FAIRLY BUSY WEST/NORTHWEST FLOW. DYNAMICS IN THIS
PATTERN STILL APPEAR TO BE STRONGEST TOWARD THE NORTHEAST...WITH
SYSTEMS ROUGHLY MOVING THROUGH AROUND THE WEDNESDAY AND FRIDAY
WINDOW. A LOT OF CHAOS IN TIMING BY THE WEEKEND...AND PERHAPS THE
BIGGEST SENSIBLE IMPACT THE STRENGTH OF THE COLD RIDGE TO THE
NORTH...AND LOCATION OF STRONG BAROCLINIC ZONE AS SATURDAY WAVE
MOVES THROUGH. PROBLEM WOULD BE THAT OUT OF PHASE MOISTURE/THERMAL
PATTERNS WOULD INTRODUCE SITUATIONS WHERE SATURATION ALOFT WILL BE
HARD TO COME BY AS LOWER LEVEL RH MOVES IN...WHICH IS RIPE FOR MORE
NON MEASURABLE AND UNPLEASANT PRECIPITATION TYPES WHERE LINGERING
COLDER AIR IS INVOLVED...NAMELY DRIZZLE OR FREEZING DRIZZLE. FOR
NOW...KEPT MENTION IN THE RAIN/SNOW THRESHOLD...BUT WOULD BE QUITE
LIGHT IN ANY REGARD AS A DECENT MOISTURE SOURCE AT THE TIME IS NOT
INDICATED. LIKELY TO HAVE A MINOR WARM AIR ADVECTION EVENT ON
WEDNESDAY WHILE UPPER JET ENERGY SHEARS ALONG THE ADVANCING MID
LEVEL FRONT. THURSDAY HAS POTENTIAL TO BE QUITE A WARM DAY WITH AT
LEAST THE FIRST PART OF THE DAY IN THE WARM SOUTHWEST QUADRANT OF
CLIPPER WELL TO NORTHEAST...AND WIND SHIFT/START OF COLD AIR
ADVECTION LIKELY TO ENHANCE MIXING DURING THE DAY. RAW MIXING IS NOT
TOO FAR OFF BETWEEN ECMWF/GFS...AND WITHOUT SNOW WOULD SEE A LOT OF
50S TO LOWER 60S...BUT MORE LIKELY 40S TO LOWER 50S AT THIS POINT.
HALF HEARTED COLDER PUSH SETTLES TO THE EAST ON THURSDAY NIGHT AND
EARLY FRIDAY...FOLLOWED BY ANOTHER WARM ADVECTION PULSE ON
FRIDAY...AGAIN LOOKING TO HAVE A BIT BETTER IMPACT NORTHEAST.
/CHAPMAN
&&
.AVIATION.../FOR THE 12Z TAF ISSUANCE/
LOW STRATUS AROUND 1000 TO 2500 FEET WILL PERSIST ACROSS THE REGION
FOR MUCH OF THE DAY TODAY AS STRONG NORTHERLY WINDS CONTINUE TO TAP
INTO THE LARGE SWATH OF STRATUS ACROSS THE NORTHERN PLAINS. MODELS
SUGGEST THAT THE EDGE OF THE STRATUS...NOW JUST WEST OF THE FORECAST
AREA WILL VERY SLOWLY SHIFT EASTWARD THROUGH THE DAY...CLEARING OUR
EASTERN HALF BY AROUND MONDAY/00Z...WHILE OUR EASTERN HALF WILL
LIKELY SEE STRATUS LINGER THROUGH THE OVERNIGHT HOURS. KFSD AND KSUX
APPEAR TO BE ON THE EDGE OF THIS CLEARING LINE TONIGHT...SO COULD
VERY WELL SEE THE STRATUS LINGER THROUGH THE ENTIRE TAF PERIOD.
SNOW...MAINLY SOUTH OF I90 AND EAST OF I29 THIS MORNING WILL ALSO
VERY GRADUALLY SHIFT EASTWARD TODAY. KSUX WILL LIKELY SEE VISIBILITY
AROUND 2SM OR LESS IN SNOW AND SOME BLOWING SNOW THROUGH THE MORNING
HOURS...POTENTIALLY LINGERING THROUGH AROUND 20Z. GUSTY NORTH WINDS
OF 15 TO 30 KNOTS WILL PERSIST THROUGH 00Z AND THEN GRADUALLY
DECREASE.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...WINTER WEATHER ADVISORY UNTIL 1 PM CDT FOR SDZ070-071.
MN...NONE.
IA...WINTER WEATHER ADVISORY UNTIL 11 PM CDT THIS EVENING FOR IAZ014-
021-022-032.
WINTER WEATHER ADVISORY UNTIL 1 PM CDT FOR IAZ001-002-012.
WINTER WEATHER ADVISORY UNTIL 7 PM CDT THIS EVENING FOR
IAZ003-013-020-031.
NE...WINTER WEATHER ADVISORY UNTIL 1 PM CDT FOR NEZ013-014.
&&Hazardous weather outlook, Mar 10, 6:25 AM CDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 625 AM CDT SUN MAR 10 2013 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-111200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 0625 AM CDT SUN MAR 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT FLOODING... MINOR FLOODING IS OCCURRING ALONG THE ROCK RIVER NEAR ROCK RAPIDS... AND THE LITTLE SIOUX AND OCHEYEDAN RIVERS NEAR SPENCER. THESE RIVERS ARE EXPECTED TO BE BACK IN BANK AT THESE LOCATIONS BY MONDAY. WINTER WEATHER... SNOWFALL WILL CONTINUE TODAY ACROSS NORTHWEST IOWA...AND INTO ADJACENT AREAS OF EXTREME SOUTHEAST SOUTH DAKOTA...NORTHEAST NEBRASKA...AND SOUTHWEST MINNESOTA. SNOW WILL LINGER THIS EVENING ACROSS NORTHWEST IOWA...AND GRADUALLY END BY MIDNIGHT OR SHORTLY AFTER. SNOW MAY BECOME BRIEFLY HEAVY SOUTHEAST OF A SPENCER TO SIOUX CITY LINE...WHERE ADDITIONAL ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED... AND STORM TOTALS WILL REACH 4 TO 7 INCHES. LESSER AMOUNTS ARE FORECAST TO THE NORTHWEST OF THIS BAND...WITH NO ADDITIONAL SNOWFALL OUTSIDE A FEW FLURRIES EXPECTED NORTHWEST OF A TRACY TO SIOUX FALLS TO TYNDALL LINE. NORTHWEST WINDS FROM 20 TO 30 MPH...WITH A FEW GUSTS TO AROUND 40 MPH...ARE EXPECTED TO CONTINUE TODAY. THESE STRONG WINDS...ESPECIALLY DURING PERIODS OF FALLING SNOW...WILL RESULT IN CONSIDERABLE BLOWING AND DRIFTING SNOW...AND CREATE VISIBILITIES LESS THAN A MILE AT TIMES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 7:13 PM CST | River Flood Warning | FSD | Lyon | 14 hr |
| Mar 10, 1:12 PM CDT | Winter Weather Advisory | FSD | Lyon, Osceola, Sioux | 4 hr |
| Mar 10, 2:32 PM CDT | Winter Storm Warning | FSD | Buena Vista, Cherokee, Clay, Ida, Woodbury | 11 hr |
Nearby
River Flood Warnings in Iowa, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.